IDEAS home Printed from https://ideas.repec.org/a/jae/japmet/v5y1990i3p229-43.html
   My bibliography  Save this article

Asymptotic Least-Squares Estimation Efficiency Considerations and Applications

Author

Listed:
  • Kodde, D A
  • Palm, Franz C
  • Pfann, G A

Abstract

This paper is concerned with the large sample efficiency of the asymptotic least-squares (ALS) estimators introduced by Gourieroux, Monfort, and Trognon (1982, 1985) and Chamberlain (1982, 1984). We show how the efficiency of these estimators is affected when additional information is incorporated into the estimation procedure. The relationship between ALS and maximum likelihood is discussed. It is shown that ALS can be used to obtain asymptotically efficient estimates for a large range of econometric models. Many results from the literature on estimation are special cases of the framework adopted in this paper. An application of ALS to a dynamic rational expectation factor demand model in the manufacturing sector in the Netherlands demonstrates the potential of the method in the estimation of the parameters in models which are subject to nonlinear cross-equation restrictions. Copyright 1990 by John Wiley & Sons, Ltd.

Suggested Citation

  • Kodde, D A & Palm, Franz C & Pfann, G A, 1990. "Asymptotic Least-Squares Estimation Efficiency Considerations and Applications," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 5(3), pages 229-243, July-Sept.
  • Handle: RePEc:jae:japmet:v:5:y:1990:i:3:p:229-43
    as

    Download full text from publisher

    File URL: http://links.jstor.org/sici?sici=0883-7252%28199007%2F199008%295%3A3%3C229%3AALEECA%3E2.0.CO%3B2-K&origin=bc
    File Function: full text
    Download Restriction: Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

    As the access to this document is restricted, you may want to search for a different version of it.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:jae:japmet:v:5:y:1990:i:3:p:229-43. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: http://www.interscience.wiley.com/jpages/0883-7252/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.